MAUDE Adverse Event Report: CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-132
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the device, 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a laparoscopic cholecystectomy procedure on 18jul24 when it was reported, ¿it was reported that l-hook electrode was detached during the surgery.¿.Further assessment found that the component detachment occurred outside of the patient; therefore, no fragmentation made contact to the patient.The procedure was completed with another same device.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a laparoscopic cholecystectomy procedure on (b)(6) 2024 when it was reported, ¿it was reported that l-hook electrode was detached during the surgery.¿.Further assessment found that the component detachment occurred outside of the patient; therefore, no fragmentation made contact to the patient.The procedure was completed with another same device.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in opened original package.Lot number was verified.Performed a visual inspection, the lhook was detached and returned along with the product.A root cause cannot be determined, however, based upon the evaluation of the device, a likely cause may be due to excessive force being used during removal of eschar from the tip.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that to avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key19916946
Report Number1320894-2024-00192
Device Sequence Number15354097
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)280708(10)202307101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-132
Device Lot Number202307101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic